Format

Send to

Choose Destination
Hepatol Res. 2005 Mar;31(3):132-5.

Biochemical manifestations of anti-tuberculosis drugs induced hepatotoxicity and the effect of silymarin.

Author information

1
Division of Pharmacology, Regional Research Laboratory (CSIR), Canal Road, Jammu-Tawi 180001, India.

Abstract

In the present study, the biochemical manifestations of liver toxicity caused by co-administration of anti-TB drugs, rifampicin (RIF), isoniazid (INH) and pyrazinamide (PZA), in a sub-chronic mode (12 weeks), were investigated. Significant alterations were revealed in (a) increased levels of alanine aminotrasferase (ALT), aspartate aminotransferase (AST) and alkaline phosphatase (ALP) and a high bilirubin content in serum; (b) elevated lipid peroxidation (LPO), intracellular calcium [Ca(2+)](i) and CYP4502EI activity in liver; and (c) decreased glutathione (GSH) content, glutathione peroxidase (GPx) and catalase activities in liver. Silymarin reversed these abnormal alterations. The biochemical changes were supported by histological observations.

Supplemental Content

Loading ...
Support Center